Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


hm...late conversion?
Jul 22, 2002

hello frascino....first of all, thank you for your time and caring of other people...

so far i've been tested negative at week 6, 12, 17, 23, and 28 for hiv antibodies.....i am also slightly anemic....can this condition cause late conversion?....one more thing...hope u won't mind....my throat (the back part of my mouth) tastes somewhat bitter....the bitterness then spreads everywhere inside my mouth...i taste the bitterness on some days..and some days i don't have this taste....can this be the result of hiv infection? (assuming i'm a late conversion)....thank you.

ps...i think my abdominal pain is caused by too much acid....anyways....thank you again. one more thing....dr. frascino....do u think i need more testing?...thank you again.

Response from Dr. Frascino

Hello!

Congratulations! You've tested negative beyond the 6-month period. You're negative! No, you certainly do not need any additional testing. In fact, you've had way too much testing already! A 3-month test, based on the type of exposure, would probably have been sufficient. The follow-up at 6 months is absolutely confirmatory. So what were you doing at 6 weeks, 17 weeks, and 23 weeks? Unless you just happen to like getting stuck; or perhaps there is a cute phlebotomist at your lab? Anyway, those extra tests just weren't necessary.

Second question: The bitter taste in your mouth. No, this is not a symptom of HIV. It is, however, very common in people who have reflux. It's most likely related to your "abdominal pain caused by too much acid" symptoms. Gastroesophageal acid reflux can be treated with medications - antacids and anti-reflux meds, some of which are now available over the counter. Check with your doctor as to which ones you should try.

Last, why are you anemic? Check with your doctor. It's certainly not HIV-related, but you should still find out what's going on. Perhaps it's iron or vitamin deficiency. Perhaps the abdominal pain and too much acid are related to an ulcer and you might be losing some blood through your GI track. In any case, it's worth checking this out.

So WOO-HOO. You're negative! Now get those other minor problems attended to and stay well!

Dr. Bob


Previous
Anemia,no GI, Hypothyroid & cramps
Next
Weeks of Aches/Pains from anxiety?... please help!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement